Dr Dr. you answered my questions a couple of weeks ago about my concern as I had been diagnosed with PN (cause unknown). I have no decided to come to the Cleveland Clinic (I live in London) and have an appointment in October. I hope you don't mind me posting again but you understand it is going to be a rather costly business. I have been on Xanax on and off (mostly on) for about 10 years and wonder if you know whether these drugs have or can have and adverse reaction to nerve endings. Many thanks and maybe I will see you in October!
Xanax does not have an effect on teh nerve endings. It acts by binding to GABA brain receptors and making them more active in the brain (receptors that inhibit some brain activities - that is why the drug can block anxiety, cause sedation etc)
The effect though decreases over time due to 'tolerance' to the effect of the drug. The drug can also cause withdrawal if stopped for more than a day or two - symptoms of anxiety, restlessness etc return, possible worse than before. For these reasons it is usually not used for more than a few weeks for eg sleep or anxiety. It may also cause drug dependence. Alternative long term anti-axiety medication and other non-drug treatments should be pursued if possible, such as Wellbutrin, biofeedback etc
I had a work accident on August, 12 05 I fall in the Kitchen, I fall and hit the floor whit my left hip and part of my lower back and sins this day I am out and on sick leaf, I got a lot of pain medication and Mussel relaxes as well physical treatment but noting is working out for me, but me whole leg and lower back hurt and my foot is getting Num. I am having a hard time sitting and getting up as well I or to get in my car to drive to the Doctors office or to go shopping, and every Doctor I have seen is given me a divined diagnostic and again a divined treatment for me I am getting slowly but surly very angry? what can I do 'noting I have to listen to the Doctor
hello everyone this is my first post,and it is so great to know that I'm not the only one!!! Pain makes you feel so alone.People just don't understand even though I know my family tries and they are great most of the time.As for you I think we have a lot in common. let me tell you about myself and if you can see simularites. When I was a teenager I was in a car accident w/little sore neck but at 16 we are all undestructable right. Well at about 1985 I started working at a flower nursery lifting large bags of potting soil & peat moss 50-100 lbs I weighed about 150 myself 5'2". and again I'm 21 years old and doing the work of a man but I thought I could do it no problems right...WRONG! At 25 I started getting wokeup at night with severe pain tingling in my hands from my half middel finger of my right hand to my pinkey, with littel controle of those fingers for a few minutes after waking and started getting cricks in my neck that would last 1-3 days. Hot towels or heating pads help alot for the mussel problems,but what I didn't know was I had disc bulges at c4-c5 & c5-c6. In 1998 I had a fusion of the verdibre c4-c6 and although I still had some mussel spasam it was nowhere as bad as before. I have found the klonopin or valuim help with the spasam in my neck and back, I dont take them all the time though only when in severe spasum I do take 10 mil. of methadone every 12 hours for the pain,it is important not to over medicate because I 've found out the hard way a little pain is a good thing if you have no pain you tend to over do it and do more damage than good. I now have a new lg. bulge c6-c7 and it looks more like surgery again it is worse than last time though because I also have athritis also and it is putting pressure on my nurves and spinal cord....And if that isn't enough I have buldges at L3-L4 &L4-L5 so now mylegs are involved from my neck and back. My mother had the same back problems, and the more I check this stuff out I'm finding possable it can be inherited.Now after all that my advise to you is see a neurologist, have a MRI and dont think it will go away. I'm not trying to tell you that you have the same things as me but you need to find out what it is. God bless you and let me know what you think.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.